MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)
Model Number C7415S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during a transsphenoidal surgery, the tip of the cusa clarity 36khz curved extended microtip¿ plus (c7415s) broke at the front end of the tip, about one cm before the end of the tip.It was reported that they did not try to remove bone tissue, but soft tissue.The broken part was removed from the patient; there was no patient injury.There was increased surgery time of 10 minutes.
 
Additional Manufacturer Narrative
The cusa clarity was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the investigation of the unit confirmed the complaint: analysis of the returned tips (2) found that they were both fractured at the distal end.Only one fractured distal piece was received.Root cause - without being present during the surgery, the root cause cannot be definitively determined, however based on evaluation of the tip fractures (they are horizontal fractures), the most likely root cause is contact with a hard surface or with bone, which the cusa clarity ifu warns against as follows: when the handpiece is powered on, contact of the tip with a hard surface (for example: a metal instrument, tray, staples, clips, instruments, and so on) may damage the tip of the handpiece and require replacement before use.Avoid contacting bone with the cusa clarity tips.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.

Brand Name
CUSA CLARITY 36KHZ CURVED EXTENDED MICROTIP¿ PLUS (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13803525
Report Number3006697299-2022-00042
Device Sequence Number12020113
Product Code LFL
UDI-Device Identifier10381780126379
UDI-Public10381780126379
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberC7415S
Device Catalogue NumberC7415S
Device Lot Number4416767
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown